Hail, Montgomery
- When
- August 3, 5:28 PM EST
- Where
- Montgomery County, Fultonville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.933, -74.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 3, 3:00 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT TUE AUG 3 2004 .SYNOPSIS...REGION STILL UNDER THE LONG WAVE TROUGH WITH SYSTEMS MOVING THROUGH REGION BRINGING BOUTS OF RAIN. COLD FRONT WILL SWING THROUGH THIS EVENING. FOLLOW BY A LOW PRESSURE SYSTEM THURSDAY. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... ONCE COLD FRONT MOVES THROUGH WILL BE DRY THROUGH WEDNESDAY. ETA INDICATES A WAVE WILL FORM AHEAD OF MAIN LOW APPROACHING FROM. HOWEVER...GFS DOES NOT AND THIS IS SUPPORTED BY THE CANADIAN MODEL. WEAK HIGH PRESSURE WILL BUILD IN OVER AREA BETWEEN APPROACHING LOW AND HURRICANE ALEX. THERE SHOULD BE STRONG SUBSIDENCE ON THE BACK SIDE OF ALEX. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... RAIN FROM APPROACHING LOW PRESSURE SYSTEM WILL OVERSPREAD REGION WEDNESDAY NIGHT. GFS HAS BEEN FORECASTING THIS SYSTEM FOR DAYS BUT GENERAL CONSENSUS HAS BEEN CONVECTIVE FEEDBACK IS INTERFERING SOME WITH STRENGTH AND POSITION OF LOW AND ITS ASSOCIATED QPF AMOUNTS AND DISTRIBUTION. THE OTHER MODELS HAVE PICKED UP ON SYSTEM BUT HAVE THE LOW PASSING FARTHER TO THE SOUTH. WILL RUN HPC QPF FOR WEDNESDAY AND THURSDAY. SYSTEM MOVE OFF TO EAST THURSDAY BUT UPPER LOW WILL BE OVER REGION WHICH WILL KEEP THREATS OF CONVECTION IN AREA FRIDAY AND SATURDAY. SUNDAY LOW LIFTS NORTH AND HEIGHTS RISE. LIMITED SLIGHT CHANCE POPS TO EXTREME NORTHERN PORTION OF FORECAST AREA. MONDAY LOOKING DRY AS AREA SHOULD BE BETWEEN SYSTEMS. TUESDAY BRINGS ANOTHER THREAT OF CONVECTION AS YET ANOTHER SYSTEM/COLD FRONT FORECAST TO MOVE THROUGH. && .AVIATION...MAINLY VFR CONDITIONS THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF COLD FRONT DURING TIME OF MAXIMUM HEATING AND WILL PRODUCE LOCAL MVFR/IFR CONDITIONS. SHOWER/THUNDERSTORM THREAT ENDS BY 01Z. PATCHY FOG LATE TONIGHT WITH LOCAL IFR CONDITIONS. ANY FOG WILL BURN OFF BY 13Z WEDNESDAY WITH VFR CONDITIONS THROUGH THE DAY. CLOUDS WILL INCREASE AND THICKEN DURING THE AFTERNOON. OUTLOOK...DETERIORATING CONDITIONS WEDNESDAY NIGHT AND THURSDAY. && .HYDROLOGY...LOCALIZED FLOODING PROBLEMS POSSIBLE INTO THIS EVENING WITH SLOW MOVING CONVECTION. AS FOR WEDNESDAY NIGHT AND THURSDAY GENERAL CONSENSUS HAS BEEN CONVECTIVE FEEDBACK. WILL RECEIVE WIDESPREAD RAIN BUT 12-HR AND 24-HR MODEL QPF IS UNDER FLASH FLOOD GUIDANCE. NO EXTRA STATEMENTS NEEDED AT THIS TIME. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT/LONG TERM & HYDROLOGY...IAA AVIATION...LAPENTA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 419 AM EDT TUE AUG 3 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE LIKELY MAINLY THIS AFTERNOON. LOCALIZED STRONG WIND GUSTS AND HEAVY DOWNPOURS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... LATE WEDNESDAY NIGHT AND THURSDAY THERE IS THE POSSIBILITY OF VERY HEAVY RAIN ACROSS A GOOD PORTION OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WHILE SPOTTER ACTIVATION IS NOT LIKELY TODAY OVER A WIDESPREAD AREA IT MAY BE NECESSARY IN A FEW COUNTIES THIS AFTERNOON INTO THE EARLY EVENING HOURS WITH THE MAIN THREAT BEING LOCALIZED STRONG WIND GUSTS FROM THUNDERSTORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 317 PM EDT TUE AUG 3 2004 NYZ032-033-031945- ...A STRONG THUNDERSTORM IN HAMILTON AND HERKIMER COUNTIES... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR MCKEEVER...OR ABOUT 8 MILES SOUTHWEST OF OLD FORGE...AND MOVING EAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR... CASWELL LAKE AND HERKIMER LANDING BY 330 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 318 PM EDT TUE AUG 3 2004 NYZ060-061-031945- ...A STRONG THUNDERSTORM IN COLUMBIA COUNTY... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...SMALL HAIL...WINDS IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED NEAR CHATHAM...OR ABOUT OVER CHATHAM...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... PHILMONT BY 340 PM EDT AUSTERLITZ BY 345 PM EDT THE KINDERHOOK CREEK MAY EXPERIENCE SHARP RISES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 351 PM EDT TUE AUG 3 2004 NYZ032-033-032015- ...STRONG THUNDERSTORMS IN HAMILTON AND HERKIMER COUNTIES... AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF SPECULATOR TO 29 MILES WEST OF LAKE PLEASANT...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF OLD FORGE TO 12 MILES NORTHEAST OF HINCKLEY...AND MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... SPECULATOR AND 8 MILES NORTHWEST OF LAKE PLEASANT BY 415 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 413 PM EDT TUE AUG 3 2004 NYZ033-032045- ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF LAKE PLEASANT...OR ABOUT 12 MILES WEST OF SPECULATOR...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... SPECULATOR AND LAKE PLEASANT BY 430 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 550 PM EDT TUE AUG 3 2004 NYZ039-040-032215- ...A STRONG THUNDERSTORM IN MONTGOMERY AND FULTON COUNTIES... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ST. JOHNSVILLE...OR ABOUT 9 MILES NORTHWEST OF CANAJOHARIE...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... FORT PLAIN BY 555 PM EDT EPHRATAH AND 6 MILES NORTH OF CANAJOHARIE BY 605 PM EDT FONDA...6 MILES SOUTHWEST OF JOHNSTOWN...8 MILES SOUTHWEST OF GLOVERSVILLE AND 9 MILES WEST OF TRIBES HILL BY 615 PM EDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG ST. JOHNSVILLE 43.00N 74.68W
08/03/2004 MONTGOMERY NY LAW ENFORCEMENT
TREES DOWN.
&&The Albany radar (KENX), 46 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418505.